How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Family Physician Your Own Question
Family Physician
Family Physician, Doctor
Category: Medical
Satisfied Customers: 2418
Experience:  GP with over 27 years experience including emergency medicine
1304720
Type Your Medical Question Here...
Family Physician is online now

I have had diarrhea for two years. Bowel incontinence. My

Customer Question

I have had diarrhea for two years. Bowel incontinence. My bowel has bee checked. Nothing untoward. I have self catheratised for c.four years-no trouble. I take two antibiots /alternating monthly. I am 86 and have a variety of health problem problems.I am due for a inguinal hernia op next month
Submitted: 10 months ago.
Category: Medical
Expert:  Dr. David replied 10 months ago.

This is Dr. David. I am reviewing your question now and will be with you momentarily.

Expert:  Dr. David replied 10 months ago.

taking antibiotics can put you at risk for clostridium difficile bowel infections which can cause diarrhea

you need your stools tested for clostridium difficile toxin. have you had that done?

Customer: replied 10 months ago.
No
Expert:  Dr. David replied 10 months ago.

you should get your stools checked for C diff toxin to see if this infection caused by your antibiotic therapy is causing your watery diarrhea.

Related Medical Questions